MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI COCR FB FEM SZ 2 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI COCR FB FEM SZ 2 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422362
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, on (b)(6) 2020 the patient had 11 degrees of varus knee alignment which was corrected to neutral during ukr of medial compartment on (b)(6) 2020.On (b)(6) 2020 presented pain in the lateral knee compartment.Therefore, on (b)(6) 2020 the patient had a uka of the lateral compartment.There is no information that confirms that the devices have been explanted.The pre-op and 3 months post-op radiographic evaluation could possibly explain the overloading of lateral compartment and subsequent need for additional ukr on the lateral side.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, on (b)(6) 2020 the patient had 11 degrees of varus knee alignment which was corrected to neutral during ukr of medial compartment on (b)(6) 2020.On (b)(6) 2020, patient presented pain in the lateral knee compartment.Therefore, on (b)(6) 2020 the patient had a uka of the lateral compartment.The pre-operative and 3 months post-operative radiographic evaluation could possibly explain the overloading of lateral compartment and subsequent need for additional ukr on the lateral side.On (b)(6) 2021, the patient following implantation of an additional uni knee prosthesis into the same knee, experienced loosening of the initial (medial) uni knee tibial component.Therefore, on (b)(6) 2021 the patient had another revision surgery where both uni knees were explanted and a tka was implanted.The explants are not available for analysis, nor operative reports and x-rays yet.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a review of the documents provided did not provide any insight into the root cause of the reported events.The requested x-ray/ mri images were not provided for review.Per the provided adverse event form the patient is "recovering" following the revision.Based on the limited information provided a thorough medical assessment could not be performed.Should additional information be provided, the clinical/medical investigation task will be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JUNI COCR FB FEM SZ 2 LM RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11909295
Report Number1020279-2021-04842
Device Sequence Number3831401
Product Code HSX
UDI-Device Identifier03596010627452
UDI-Public03596010627452
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422362
Device Catalogue Number71422362
Device Lot Number16LBP0024B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/18/2021
08/18/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date06/24/2021
08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;